A nonparametric control chart based on the Mann-Whitney statistic

S. Chakraborti, M.A. Wiel, van de

    Onderzoeksoutput: Hoofdstuk in Boek/Rapport/CongresprocedureHoofdstukAcademic

    Samenvatting

    Nonparametric or distribution-free charts can be useful in statistical process control problems when there is limited or lack of knowledge about the underlying process distribution. In this paper, a phase II Shewhart-type chart is considered for location, based on reference data from phase I analysis and the well-known Mann-Whitney statistic. Control limits are computed using Lugannani-Rice-saddlepoint, Edgeworth, and other approximations along with Monte Carlo estimation. The derivations take account of estimation and the dependence from the use of a reference sample. An illustrative numerical example is presented. The in-control performance of the proposed chart is shown to be much superior to the classical Shewhart X¯ chart. Further comparisons on the basis of some percentiles of the out-of-control conditional run length distribution and the unconditional out-of-control ARL show that the proposed chart is almost as good as the Shewhart X¯ chart for the normal distribution, but is more powerful for a heavy-tailed distribution such as the Laplace, or for a skewed distribution such as the Gamma. Interactive software, enabling a complete implementation of the chart, is made available on a website.
    Originele taal-2Engels
    TitelBeyond parametrics in interdisciplinary research : Festschrift in honor of professor Pranab K. Sen
    RedacteurenN. Balakrishnan, E.A. Peña, M.J. Silvapulle
    Plaats van productieBeachwood OH
    UitgeverijInstitute of Mathematical Statistics
    Pagina's156-172
    ISBN van geprinte versie978-0-940600-73-7
    DOI's
    StatusGepubliceerd - 2008

    Vingerafdruk

    Duik in de onderzoeksthema's van 'A nonparametric control chart based on the Mann-Whitney statistic'. Samen vormen ze een unieke vingerafdruk.

    Citeer dit